Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diagnosed with PCOS. On metformin and spironolactone. Took prometrium. Periods abnormal. Is it normal?

ABOUT 5 MONTHS AGO I WAS DIAGNOSED WITH PCOS. I WAS PUT ON METFORMIN AND SPIRONOLACTONE BY MY PCP. I THEN WENT TO SEE MY OBGYN ABOUT 2 MONTHS AGO AND SHE PUT ME ON A 7 DAY DOSE OF PROMETRIUM . I STARTED MY CYCLE DEC 22-26 THEN I STARTED AGAIN TWO WEEKS LATER FOR ABOUT 4 DAYS. I ENDED UP STARTING AGAIN JANUARY 26 AND IM STILL ON MY PERIOD IS THIS NORMAL?
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello,
I presume you had a complete hormonal work up before the diagnosis was made. Your menstrual cycles are not normal, they are metropathic. Your cycles need to be corrected first for which your doctor can put you on oral combination pills along with metformin and follow up later with other medication as needed like ovulation induction etc. The dosage of progesterone that was given may not have been sufficient and so, you are getting this breakthrough bleeding. See your doctor for further management. Wish you good health.
Answered: Wed, 13 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor